Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

What causes flushing of my chest cheeks and thighs inspite of having lyme disease?

User rating for this question
Excellent
Answered by

Dermatologist
Practicing since : 2010
Answered : 5907 Questions
Question
i have been having flushing of my chest cheeks and thighs for about 5 years never bothered me to bad until the past 7 months i also found out i have lyme disease in Oct.2013 around the same time the flushing got worse.
Posted Mon, 24 Mar 2014 in Medicines and Side Effects
 
 
Answered by Dr. Rahul Kumar 7 hours later
Brief Answer: photograph required Detailed Answer: Hello, Lyme disease is related to development of skin rashes which may look like flushing. These rashes last for years. It will be better if you can attach a photograph. This will help me in guiding you better. There is an option to upload photos on right side of query page. Please utilize that. Thank you
Above answer was peer-reviewed by
 
Follow-up: What causes flushing of my chest cheeks and thighs inspite of having lyme disease? 11 hours later
Okay. Ya the flushing was going on for 5 years by its self but never bothered me to the point of needing to go to the doc. I also had stomach pain a couple times in the past 2 years that had my hunched over in pain for aday or two. But I jhave not had that happen for a good 6months. Idk if they are related or not. I got the tick bite in may of 2013 and flushing became super bad I. Aug. 2013. Before u could never really tell my cheeks would turn a little pink and my cheat wpuld feel hot but couldn't tell.NOW U CAN:-/. it almost looks sun burnt at times and will come and go. Some days it doesn't happen but some days it does. &my hearts always raising too. Not sure if its the lyme or what...
 
 
Answered by Dr. Rahul Kumar 21 hours later
Brief Answer: Can be related to Lymes Detailed Answer: Hello Thanks for the photograph. The flushing is appearing generalized. It may be related to Lymes. I would like to know, what treatment have you taken for Lymes ? If you were not treated, cap doxycyciline would be a good option. Please meet a dermatologist and discuss regarding this. Let me know if you have any other doubts. Thank you
Above answer was peer-reviewed by
 
Follow-up: What causes flushing of my chest cheeks and thighs inspite of having lyme disease? 12 hours later
I have been having the flushing for about 5 yrs. Within the past 2 years I have had bad stomach pain not often maybe every few months and it last a day or two. All of a sudden in XXXXXXX a month after the tick bite started having bale movments 3/4times a day. Which lasted a month then got better. The flushing became worse and almost makes it hard for me to catch my breath at times. I have brought it to a internal medicine doc attention and he ran a blood and urine test for something called carciond syndrome but both test came back negitive. I guess what iam trying to figure out are there more reasons why someone's skin could flush that bad??I have been on no medications the past 5years to cause this.. & yes I am being treated for lyme with doxycycline. Thank u
 
 
Answered by Dr. Rahul Kumar 10 hours later
Brief Answer: Ultrasound of abdomen and pelvis Detailed Answer: Hello I understand your concern. Severe flushing at such an early age is a matter of concern. If you were treated for Lymes, this cause can be ruled out. Another factor can be estrogen producing tumors. Please get an ultrasound of abdomen and pelvis to check for the condition of ovaries and adrenal glands. A tumor of these two organs can lead to flushing. Let me know the results. Thank you
Above answer was peer-reviewed by
 
Follow-up: What causes flushing of my chest cheeks and thighs inspite of having lyme disease? 41 hours later
Thank u for the help. Yes I have been concerned about it. Being in my mid. Twentys and never having health problems really so having the flushing on my chest and cheeks like this to the point I can't breath well at times bothers me. I just had a ultrasound done they said everything looked good saw no tumors or ne thing. I also went ahead and got a ct scan of my abdomen with color contrast everything came back normal other than having a hietal hirna in my stomach... not sure what else there is to look into.
 
 
Answered by Dr. Rahul Kumar 20 hours later
Brief Answer: mild steroid Detailed Answer: Hello Ultrasound and CT are good enough to rule out tumors. I would like to know your estrogen levels. If the estrogen level is also under control, it is worth giving trial of topical application of mild steroid lotion like desonide. This will help in reducing flushing. Hope it helps you Thank you
Above answer was peer-reviewed by
 
Follow-up: What causes flushing of my chest cheeks and thighs inspite of having lyme disease? 23 hours later
Well that's good to know the ct and ultrasound role tumors out.. okay I will look into that cream. & I went threw alot of my blood work looks like the only thing I was tested for close to that would be testosterone total which was 33..but no estrogen level blood work done... should I try to get that tested too?would that be a possibility to why I could flush if my estrogen level was off?
 
 
Answered by Dr. Rahul Kumar 23 hours later
Brief Answer: estrogen levels Detailed Answer: Hello Testosterone doesn't cause flushing. It is estrogen which causes flushing. High levels of estrogen cause dilation of blood vessels and hence flushing. Please get estrogen levels tested too. Thank you
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor